Well done Tracy for getting PIP - I agree that I think everybody with SBC should get it automatically - would stop lots of worrying for people dealing with enough stress as it is.I do hope everybody else is coping with the ups and downs of this horrible disease. I dont know how to scroll down all the posts to reply individually - think I will have to start the old fashioned way and write them all down!xx
Morning everyone and Helen good luck for today...try to go in smiling, but not apologetic!!!!!!..I know just what you mean about computers, I just typed this out once and lost it all....trust it to be a long post as well.
Natalie1 and Faraway - when I was first daignosed my tumour markers were 416 - that was about 20 months ago. The nurse told me on the phone about them because they dropped when I had my next blood test. She told me that they could be a good indication but didn't seem to work for everyone, I was worried because it seemed such a high number but she told me that she knew ladies who were up in their 1000s and more who were doing okay. She said that the general trend was more important than the numbers and even if they went up it wouldn't overly concern them unless it was a dramatic increase. Having said that I am no expert and we do all seem to be told different things.
JulieD - it is interesting what you say about feeling a bit more achey just before your Zometa because i think that I do. I always thought it was because I needed a 'top up'......however when I last saw the ONC he said that they were considering reducing my infusion to once every 3 months - when I asked if it would still work as well he said that it -'stays around in the bones for a long time'- PAM01 gave me some information that she'd discovered (posted on here 18/6/14) so I am going to see him in Sept with a list of questions and I think that I will mention the pre infusion aches as well. Do you have your infusion every 4 weeks?
Wow lots to to read this morning!!!
Helen good luck today today hope you have a better day than Monday, i dont think anyone will mess with you today lol xx
Hi Shelia, aww sorry to hear that you have been in hospital but at least they got you sorted and it wasnt related to the dreaded disease!! xx
Hi Faraway, like Chocolates i to have been wondering how you are getting on, hope your ok and if you are reading the forum please let us know how are xx
HI to Chocolates, Bev, H, and anyone else i have missed out on, I have never been on the live chat on a Tues evening,would like to but feel a bit nervous about it!! what do i need to do??
Been reading on some of your posts about tumour markers being in the hundreds, mine were in the two thousand range....yikes!!! have now dropped to the one thousand range, i have never asked my Onc about good and bad ranges or about the size ect of my mets as i am afraid to if you can understand that?? ignorance is bliss and all that.
Hope you all have a lovely day love and hugs Janette xxxxxxxxx
Hi Chocolates, I'm not worried by marker rise, I fully trust my lovely onc. My appt was near end of clinc & was only 45mins late but this is because he gives you time. Showing me CT scan etc. Good news is that the blocked lymph glands under left arm are now clear, probably been that way for sometime but kept forgetting to ask!! He checked through the scan. If I begin to feel unwell then to ring & make earlier appt. I am a happy bunny!! Moneck
Hi Desi-2, Sorry to hear you have been so poorly. At my hospital we are told that if you go to A&E tell them immediately that you are a cancer patient. Anyone starting chemo is given a small card to go in your wallet to alert staff.
Thankyou for good wishes, hey I feel so much better than I did last year when I had fatigue for 3 months prior to the Secondary diagnosis. Helped by friends who keep telling me I look well & happy. I will be joining the support team for a Walking Pilgrimage who are enroute from Liverpool to Carlisle, I'll be in a car!! We have never done that part of North West England, next year back to Surrey & Sussex. I look forward to my 'New Zealand' hugs as Howard says I have 7 days worth to catch up on.
I had a massive intestinal bleed back in 1980's - I had been on daily ibuprofen for over 4 years for a neck condition & my intestine had got spongy & leaked. On emergency admission my red blood count was 4.5 & they couldn't understand how I was still 'with-it'. Not had them or aspirin since, & have to check cold / flu remedies. Gentle hugs, Moneck
I'm sorry I missed livechat I was at a birthday tea - not mine!
Helen hopefully you have alerted the staff at your hospital to take notice of you. If you have to return to that section just smile at them, it will un-nerve them.
Someone from where I used to work made it obvious that she didn't like me, so whenever we met I smiled at her & it confused & annoyed her!!! Not everyone was aware that she was my older sister (5yrs). She has ignored me since I got this diagnosis last year, as we say it is her problem not mine.
I posted in the 'Peritoneal' thread that I saw Onc. yesterday & markers have risen from 600 to 894 but he says that we need to see how quickly they will go up & so still staying off Cape until end Sept - that will be 22 weeks 'chemo holiday'. The enlarging abdomen is not much of fluid but due to fibrous tissue or as I say ' an extra boob in my abdomen'. The kidneys are working ok - confirmed by CT scan but could in time be compromised by the extra tissue. I am off to the Lake District on Saturday for a week with friends & perhaps a few days with my twin sister on the way back. She is very supportive & comes from London for each Onc appt - she takes notes & prompts me if I've forgotten any of the questions I have on the notepad.
Hope you all have great holidays or even if not away treat yourself to a day out, meal out etc.
Been in hospital for 4days and just glanced at a couple of threads as not got energy to read them all yet. Luckily have just read yours Helen about your rant and it made me laugh!!! He deserves to have heard you. Well done!
I'll tell you all what happened and try to keep it brief. Have been feeling off for a couple of weeks, queezy and very veomaprazol. Well Friday evening, I vomited a large amount of coffee grained vomit with fresh blood. It was about 8_30pm and I knew I should go to A and E but didn't want to go because I knew it would be rowdy so I rang the hot line nurses at Christie and she said she could understand me but would I go if there was anymore and would I ring her in the morning and let her know how I was. I did ring and I did go to A and E on Saturday.
Sorry this is going on a bit! Anyway I was admitted and they said they thought it was a gastric bleed caused by nsaid pain killers. Had a camera down Monday and this confirmed it. Just wanted to tell you because we always think anything bad must be due to the cancer and this was totally unrelated thank God.
I never have to to take ibuprofen again and am on omaprazole to heal the inflamed areas. Also had a unit of blood. Still tired but no queezyness.
I have to say the nurses were absolutely fantastic. And the consultant. Even the Dr who did the gastroscopy came up to my ward later and explained everything to me!
It gave me faith in our NHS after Helen's disgusting treatment. Sorry if I have waffled on a bit but hope it helps if anyone gets any bad symptoms, get them checked out cos its not always the horrible disease.
Take care all of you. I'm going now before this becomes a book!!
Hi Helen, I actually think that your out burst was quite restrained given all that you have had to put up with. I hope that the staff at your hospital sit up and take note!
Just wanted to say that I hope all goes well with your radiotherapy. Fantastic that you have your holiday to look forward to once rads are completed. We are off to France on Friday - can't wait! Love Steph x
Hi Janette, I don't have zoladex, but I now have herceptin by sub cut injection and it does sting after the injection has been given and intermittently for a few days afterwards. I understand that this is common and nothing to be concerned about unless the injection site is red and inflammed ,although it may be a little uncomfortable. I guess that the principle is the same for any drug administered by injection. Love Steph xx